Absent minded - prostap

On my second course of the drug therapy last on was monthly injections is now every 3 months. Since last injection which was the fist of 3 months dose I have had the worst memory loss, I forget what I'm doing half way through, have no drive what so ever which is detrimental when I run my own business. This is on top of regular diarrhea, hot flushes, broken and lack of sleep and being the most emotional I've ever felt since adolescence! Is this normal? Not sure how much more I can bare!

10 Replies

oldestnewest
  • Hi Katie.....am on my second course of prostap myself.....d first time around i got d injection once a month for d first 3months n den got a 3month injection,wat a nightmare...was d exact same as u,it was hell...im due my third injection nxt tuesday and d consultant apologised bout wot happened n said my body was fine wen i got d injection monthly,it was far 2 much hormone 2 b pumped into me in one go n sent me haywire....since returning 2 d monthly injection tings hav settled down again tnk god....my advice wud b to ask dem to go back to giving it on a monthly basis as it isnt agreeing wit u on d higher dose....hope it helped....Look after yourself n feel free 2 pm me anytime x

  • It's definitely worse than the once monthly jabs. Also my appetite is immense!! I have to stay on the 3 monthly ones as I'm due to have bowel resection in 5 months and the once a months didn't stop my bleeding last time even after 6 months. It's peace of mind I was after really as I wasn't sure side effects were normal. Will just have to suck it up I think for the next few months. Thanks for replying. Xx

  • no probs Katie....i had a hysterectomy 5yrs ago and i also had a bowel resection done 2yrs ago so if u ever wanna chat or hav anytin u wanna ask ur always welcum 2 pm me if u like....look after urself xx

  • Ahh thanks hon. I'll be heading down hysterectomy route if I haven't conceived in 5 years as the docs say they won't be able to do much more after bowel op. Not lucky enough to have any babies yet :(. The things we go through hey! Xx

  • My hearts going out 2 you Katie,u poor ting....will b tinkin of u and make sure u look after urself n try n take tings easy xx

  • katie - I would advise you to stop the prostap - before the memory loss worsens. It can be irreversable.

    I had cognitive impairment on zoladex - stupidly stuck it out for a couple more months.

    It did not recover. I am stuck with it 3 years later still got it.

    And I am not alone

    dailymail.co.uk/health/arti...

    I was having total loss of short term memory function, a complete fortgetting of things. Not even attempts to jog my memory would solve the problem I simply had not managed to remember it in the 1st place.

    It is not mentioned on the patient warning advice leaflets for several of the drugs, however

    I did find research from 1999 which stated that

    in middle aged women on GnRH (of which Prostap aka Lupron and Zoladex are that type of drug)

    80% of patients reported significant cognitive impairment - and of those 40% did not recover that loss after stopping.

    It can happen at any age - in men and in women - but the biggest result of damage occured in the 40-50 ge bracket of women (that's me!)

    It has been a dreadful and annoying aspect of GnRH long term side effects.

    My memory is better these days, I have more memory lapses where my memory can be jogged by people reminding me to do something, but there are still complete and utter blanks where I don't remember.

    I can read a newspaper article and see a picture. Next day I read the same article it is all new to me, but I see the picture and recognise that and realise I must have read this before.

    Repeating things over and over does help as eventually a memory is formed. But if i go out in the car or to the shops or park the car, I must keep to a routine, always park in the same place - or i have no idea where I parked. none at all.

    I write lists and lists to remind me where iam going, what for , who to see and so on.

    If i take a phone message, i write it down as I am told the message, don't expect to remember anyone even rang 5 minutes later, let alone what they said.

    That's the ridiculously irritatingly annoying aspect of short term memory loss. It did get worse as i progressed with treatment on zoladex, so my plea to you is quit right away, don't risk it getting worse and perhaps staying like that.

    In the middle aged bracket the research had 32 women in every 100 stuck with short term memory loss or impairment after stopping the drug. There isn't even a mention of that on the patient info leaflet, yet it has been known about since 1999. Big Pharma doesn't want you to know about that. clearly doesn't think it worth mentioning !!!!!!!!

    It made me so angry - it still does. I feel robbed of something I had always relied on to a great extent.

    I was reknown within the family and at work for having an above average capacity for remembering things, perhaps that made the loss of it even more acutely noticeable, I can't be sure, but it is with me every day, I am better able to cope as time passes and I find ways to cope better, but while I can recall so much of my life prior to the drug, I have very little memory of being on it or what happened since. Most of my memories come from writing diary and keeping notes. It is my new memory, to write everything down all the time.

    Prostap is the UK name for the drug Lupron.

    Lupron victims hub has a link to the previous organisation THE NATIONAL LUPRON VICTIMS NETWORK

    google.co.uk/url?q=http://l...

    It will open up as a word document.

    ........................

    Here's another read that mentions the memory loss on Lupron/Prostap

    nwhn.org/lupron%C2%AE-%E2%8...

    and another

    petition2congress.com/1902/...

    and another

    endometriosis-survivor.com/...

    and plenty more on

    lupronsideeffects.net/

    It would appear from more recent studies among men at least, that the hormone testosterone or lack of it is behind the memory issues. We women do produce testosterone, not as much as men do, but we still produce it in ovaries and adrenal glands, so the Prostap will stop that hormone too just as it does so many others.

    If your Prostap is a 3monthly one - you have some time to go before it will all be out of your body and before your pituitary gland wakes up sending hormone to the ovaries to get them working - several months of waiting perhaps.

    In your shoes knowing what I now know have read - I would consider getting testosterone gel or cream to add back that while you wait for your body to get working again, and also HRT without question. Anything to try and address the memory problems and hope to goodness that you do not get lumbered with this long term as I have done.

    Don't carry on regardless hoping it will recover - your pituitary may recover but it sure won't yet. So adding back the missing hormones may help your memory out a lot in the meantime.

    I am an athiest - but at times like this I am praying for you that you don't end up as I have.

    Every day I hope to make a recovery and get my old memory power back. Everyday things happen to frustrate me and yes act as a reminder of what GnRH can do.

    Very best of luck.

  • OMG...Tnk u so much for d information impatient....hav noticed my memory loss bout 6wks ago n never wud have thought it was down 2 prostap...seriously thought it was due 2 stress....will b seeing my consultant in 3wks time n will defo b bringing it up and asking wot my other options are.....Hugs xx

  • I didn't know memory loss is one of the side effect of the injection. After Decapeptyle I had been having often really bad memory loss but I thought it was because of my migraine tablets as I had frequent migraines.

    Thinking about it my memory loss was really bad. Felt like there were hole in my memory...scary level.

  • Although it's a horrible time so glad to know not alone. Hoping my memory returns to it's pre injection state as it is very much needed! Xx

  • Don;t ever feel ur alone Katie.....always here if u need anytin....tinkin of you Xx

You may also like...